I have been taking amitriptyline for a few years now. I was taking 100mg which was fine for a while, it reduced my migraines from three a week to three a month. However, I then started getting migraines everyday.
I referred myself to The National Migraine Clinic in London and started following their advice about getting myself into a routine and immediately stop taking the paracetamol and coedine which I was taking everyday several times a day.
I was then migraine free for three months. Now, the only time I get a migraine is when I sleep too long, too short or I break my routine.
Therefore, I wanted to come off amitriptyline as I did not feel it was giving me any benefit when I had found a medication-free solution. I gradually reduced the dose over a period of months and eventually came to 10mg.
When stopping the drug completely, I am dizzy, sick and unable to do anything.
I have tried taking it on alternate days but this has resulted in migraines because of the break of routine.
I tired cutting the tablets in two to 5mg but this also caused migraines.
The last time I spoke to my doctor he said he wanted me to "stabilize" on the 10mg again and then think about stopping later. When I asked what I should do after I "stabilize" he avoided answering me and spoke about how nice it would be if there were 7.5mg tablets.
Does anyone have any advice for me? Or do I need to take a week off work to go cold-turkey?